Prednisone - To Regulate My Autoimmune System

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 3/31/2010 6:45 PM (GMT -6)   
I seem to be experiencing more numbness than most people have reported here.   My neuro has persuaded me to begin a two week treatment of prednisone to help return my autoimmune system to a more normal state.     He had me do more blood work two weeks ago to confirm that no active co-infections are present.   Everything came back normal except my lyme which has been positive since last July.
 
I started the medication today and other than a bad taste in my mouth and some stomach pain, no other side effects.
 
Has anyone in a similar situation and benefitted from prednisone?
 
 
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Gabapentin, Vitamins B,C & D
 
 


1bitten2xshy
Veteran Member


Date Joined Jun 2007
Total Posts : 850
   Posted 3/31/2010 7:18 PM (GMT -6)   
Under most circumstances, steroids are something for Lymie's to avoid. They lower your immune system.
 Co-Moderator
Lyme Forum


GWB
Veteran Member


Date Joined Jul 2005
Total Posts : 571
   Posted 3/31/2010 8:31 PM (GMT -6)   
Do you have an LLMD? Have you asked him/her about this? I took steroid shots back in May of last year and almost died. The steroids almost completely shut down my immune system and made me sicker than I've ever been in my whole 56 years of living. I lost about 75 pounds in six months and could hardly eat anything. For one month all I could eat were saltine crackers and I had dry heaves for two months.

If you're going to take the risk of taking a steroid, at least do it with your LLMD's knowledge and approval. It's a BIG risk to take, and if your neuro is like most neuro's, he/she knows next to nothing about lyme disease or how steroids could affect you.

I pray you get some good advice and make the right decision based on what your LLMD suggests. That's the person who really should be advising you about this, not us here on the forum, not your neuro, but your LLMD.

Gary

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 3/31/2010 9:59 PM (GMT -6)   
betterHealth,

If you are going to take steroids, you should start on a low dose. Hydrocortisone is better to take then prednisone. I'd let your LLMD know about this too, if you do indeed have one. Steroids do make some people very ill. I am currently on a low dose myself and have been doing well but you just never know.
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

lymediseasethroughmyeyes.blogspot.com/

Co-Moderator Lyme Disease Forum


betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/1/2010 6:59 AM (GMT -6)   
Yikes.... I had voiced my concerns about this to my neuro. I only agreed to it because of the continuing neuropathy that I experience. We agreed to do the blood work first and do the prednisone only if everything came back okay.

My script calls for:
60mg X 6 days
40mg X 4 days
20mg X 2 days

I do not have a LLMD and have been working with the ID and Neuro. I went to see a doc recommended by a friend who didn't turn out to be a LLMD. I have been trying to get in to see another well know LLMD in the area but I get an answering machine every time I call the office and they haven't returned my calls. It seems like a real hit and miss process in finding a good LLMD that you can trust.

My lumbar puncture did show positive for MS, but I show no lesions on my MRI's. I have another MRI scheduled in May at my six month interval. So, I'm not sure what to do now.... Just started day two of the prednisone. Guess, I should have submitted this post a few weeks back, although I knew that this topic would draw a strong caution from most.

Might this be the kind of thing that I can just tapper off or stop the dose if I start to notice ill effects?

I really appreciate all of your comments.
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Gabapentin, Vitamins B,C & D
 
 


GWB
Veteran Member


Date Joined Jul 2005
Total Posts : 571
   Posted 4/1/2010 7:17 AM (GMT -6)   
If you notice any ill effects immediately tell your neuro about it and remind him that you have Lyme disease and have been cautioned about this. Praying that you don't have any bad effects, but if you do, don't hesitate to call your neuro so he can decide what you need to do, whether it be taper or stop cold turkey. Only he's qualified to tell you that.

Gary

betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/1/2010 8:42 AM (GMT -6)   
Gary,

Just curious as to why you had prednisone shots last year. Was this prior to your lyme diagnosis or seeing a LLMD?

Thanks... And I will take your advice and contact the neuro immediately if any strange side effects appear.
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Gabapentin, Vitamins B,C & D
 
 


GWB
Veteran Member


Date Joined Jul 2005
Total Posts : 571
   Posted 4/1/2010 9:11 AM (GMT -6)   
I didn't have prednisone shots. I had steroid shots in my back for leg pain I've been having. I knew the risks but the pain in my leg had become unbearable so my bone doctor suggested I do this and it would solve the leg pain. Sadly, after taking three steroid shots in two months time, I still have leg pain. Taking the steroid shots was something I did out of desperation. Lesson learned!

Gary

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 4/1/2010 2:25 PM (GMT -6)   
betterhealth,

Never stop steroids cold turkey. It is VERY dangerous. You should always let your doctor know what symptoms you have first, then per your doctor's request, taper off. I'd do like GWB said and watch for symptoms since you already started them. Most doctor's do not know about the terrible symptoms Lyme patients can get while on steroids, that's why it's best to have a LLMD available. My primary wanted to put me on a high dose too and I refused. Always research everything before taking it. Doctor's are not God's and make mistakes too.
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

lymediseasethroughmyeyes.blogspot.com/

Co-Moderator Lyme Disease Forum


betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/2/2010 6:44 AM (GMT -6)   
OK.. I've read and heard enough about the potential dangers in taking steroids with lyme to convince me to taper off the prednisone right away. I will follow everyone's advice and get it to see an LLMD first before proceeding with any additional treatments. I can't afford to take any potential risks that could prevent me from fully recovering from this illness.

Thank you all for your advice and encouragement!
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Gabapentin, Vitamins B,C & D
 
 


betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 4/2/2010 4:10 PM (GMT -6)   
JYW, Thanks so much for the BurrGuide2008, I found it very informative. It also supports my decision to step down and get off the prednisone immediately. The guide will help me ask the right questions when I see my new LLMD.

I appreciate your response!
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Gabapentin, Vitamins B,C & D
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 31, 2014 8:51 PM (GMT -6)
There are a total of 2,256,424 posts in 250,991 threads.
View Active Threads


Who's Online
This forum has 157709 registered members. Please welcome our newest member, Mari4442.
339 Guest(s), 13 Registered Member(s) are currently online.  Details
sayyadina, Chapelle, Summersun, MustangSally52, dmarie725, Girlie, BadDay, fnfiacco, BOOGEE, paulroy, Hallahan, super max, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer